Officials warn of health risk linked to synthetic cannabinoids

BALTIMORE (AP) — Health officials in Maryland are warning people about serious bleeding problems linked to the use of synthetic cannabinoids.

A Thursday statement from the University of Maryland says a person was hospitalized earlier this week to treat bleeding issues. The patient was a user of synthetic marijuana, also known as spice, K2 or fake weed.

Bruce Anderson is executive director of the Maryland Poison Center. He is warning people not to use synthetic cannabinoids.

The warning comes shortly after an Illinois Department of Public Health announcement that 56 people experienced severe bleeding after using synthetic marijuana in that state. Two have died.

The Maryland patient was hospitalized on Tuesday for bleeding and coagulation problems. The person’s current medical status was not immediately disclosed.

Facebook Comments

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Skip to toolbar